I'm a 26 year old male that was recently diagnosed with mild OCD. To give you some backround on myslef. I've always been somewhat of a worrier. In college I worried about grades. After college it was my career and succeeding. These obsessions ussualy went away when I saw my grade or had a success in business. Now I've found something that has worried me more than anything. My first significant or serious relationship. After a bad night sexually w/ my g-friend after a month of dating or so I developed performance anxiety and almost lost interest in sex completly. In responce to my inabilty to achieve erections on a consistant basis I started taking Viagra which helped but I didn't want to depend on it. After the physical side was clear it was determined that my problem was pshyological and I started seeing a thearpist. It seems I lost interest sex and woman in general for a while and became depressed for that reason. Although I've been able to have sex w/out Viagra I developed obsessions. I beat myself up wondering why I'm not attracted to women like I used to be and one day I started thinking I must be gay then. Although I never had any thoughts before like this I can't stop thinking about it and the thought of it causes me great anxiety. I also am confused and worry about my girlfriend. One day I love her and the next day I'm not sure. These constant thoughts and unpredictability have made me depressed. My thearpist assured me that I'm not gay and it is ocd, a thought that I can;t stop at times and causes me anxiety. What do you think about what I'm saying? He thinks I may need medication but I'm reluctant b/c of sexual side effects. Afterall that's the very reason all this started and I'm afraid that may make me even more depressed. Are any drugs better than others for sexual side effects? I'd be just as interested in what you have to say about what I've been going through mentally as the medications suggestons. Is what I'm going through normal for ocd? thanks
It certainly sounds like ocd to me, and yes medication has proven to be quite helpful. Ask your doctor about wellbutrin, which does not have sexual side effects, and is useful for depression. There are others to consider also. Therapy is still your best choice, so continue to try to understand what is below the surface, rather than get lost in the symptom.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.